Georgia, 2007Hail and Damaging Wind in Georgia, May 5 to 6, 2007
May 5 to 6, 2007 · NWS FFC · 6 events in 4 counties and zones
The strong upper trough moving through the Ohio Valley continued to cause problems in the southeast for yet another day. As was the case on the 4th, severe thunderstorms were confined to the far southeast part of the County Warning Area (CWA).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The strong upper trough moving through the Ohio Valley continued to cause problems in the southeast for yet another day. As was the case on the 4th, severe thunderstorms were confined to the far southeast part of the County Warning Area (CWA). Northwest flow aloft kept isolated thunderstorms going well after dark and into the early morning hours of the 6th. Renewed, albeit isolated, thunderstorm development occurred in the west central part of the state during the early morning hours before sunrise on the 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 5, 5:41 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, May 5, 5:41 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SAT MAY 5 2007
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
INCREASINGLY HIGH AMPLITUDE PATTERN WILL EVOLVE IN THE SHORT TERM
AND CONTINUE THROUGH THE EXTENDED PERIODS AS AN OMEGA BLOCK
PATTERN DEVELOPS WITH THE SE U.S. SANDWICHED IN BETWEEN TWO DEEP
CLOSED LOWS...ONE IN THE SOUTHWEST U.S. AND ANOTHER OFF THE SE
U.S. COAST. THIS PATTERN WILL EVOLVE IN THE SHORT TERM AS AN UPPER
TROUGH DIGS WELL DOWN THE EAST COAST AND CUTS OFF...OFF THE MID-
ATLANTIC COAST AND DRIFTS SOUTHWARD. AN EXPANSIVE UPPER RIDGE WILL
DEVELOP BETWEEN THE TWO CLOSED LOWS SPREADING FROM THE MID SOUTH
INTO THE NE U.S. THIS WILL RESULT IN ALL MOISTURE AND
PRECIPITATION PRODUCING SYSTEMS BEING BLOCKED FROM THIS REGION OF
THE COUNTRY. THE AREA WILL REMAIN PRIMARILY IN NW FLOW ALOFT. IN
THE IMMEDIATE SHORT TERM...FOCUS WILL BE ON POTENTIAL SHRA/TSRA
DEVELOPMENT ALONG WEDGE BOUNDARY ACROSS CENTRAL GA. WEAK AREA OF
INSTABILITY AND MODERATE CAPES AROUND 1000 J/KG ALONG AND JUST
SOUTH OF WEDGE BOUNDARY. HOWEVER...BEST UPPER DYNAMICS WILL REMAIN
ACROSS NE GA AND POINTS NE THROUGH THE EVENING. CANNOT RULE OUT
SHRA/TSRA DEVELOPING ALONG AND JUST SOUTH OF WEDGE BOUNDARY...BUT
ACTIVITY WILL REMAIN ISOLD WITH LIMITED UPPER SUPPORT...AND SHOULD
DISSIPATE QUICKLY AFTER SUNSET WITH LOSS OF HEATING. WOULD EXPECT
ADDITIONAL SHRA ACROSS THE NE AREAS DURING THE EVENING...BUT WITH
COOL 60S IN PLACE ACROSS THIS REGION...AIR MASS IS VERY
STABLE...AND DO NOT EXPECT TSRA IN THESE AREAS. AS UPPER RIDGE
BEGINS TO EXPAND EASTWARD IN RESPONSE TO DIGGING SW U.S. UPPER
RIDGE...EXPECT AREA OF SHRA IN NE GA TO SHIFT FURTHER EAST DURING
THE NEXT 12 HRS...AND SHOULD BE MOSTLY OUT OF THE FFC CWA BY
MIDNIGHT. WEDGE WILL HOLD FIRM ACROSS THE NC/NE AREAS THROUGH
SUN...THEN BE REINFORCED WITH A STRONG SURGE OF DRY...COOL AIR
LATE SUN-MON AS THE UPPER LOW DEEPENS OF THE NC/SC COAST. THIS
SHOULD FINALLY PUSH THE WEDGE ASSOCIATED BL MOISTURE WEST OF THE
AREA. THERE MAY BE A FEW BREAKS IN THE OVC ACROSS THE W/S PARTS OF
THE CWA SUN...BUT SUN SHOULD STILL BE A MOSTLY CLOUDY DAY. CANNOT
RULE OUT ISOLD SHRA/TSRA ALONG BACKDOOR FRONTAL BOUNDARY FAR
SOUTHERN AREAS SUN...BUT MOST OF THIS SHOULD REMAIN IN THE TAE/JAX
CWAS. MAV/MET MOS FAIRLY CLOSE AND ON THE COOL SIDE FOR
SUN...WHICH LOOKS GOOD AS WEDGE AND ASSOCIATED LOW CLOUD COVER
CONTINUES. FWC MOS TOO WARM AND NOT ACCOUNTING PROPERLY FOR WEDGE.
WILL FAVOR COOLER MET/MOS GUIDANCE...AND PROBABLY GO JUST IN
BETWEEN THE TWO. ALL GUIDANCE PACKAGES SIMILAR FOR MON...AND ON
THE COOL SIDE. AS STRONG WEDGE OF HIGH PRESSURE BUILDS INTO THE
AREA FROM THE NE SUN-MON...WINDS WILL INCREASE FROM THE
EAST...BUT SHOULD STAY BELOW LOCAL WIND ADVISORY CRITERIA.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
LONG TERM WILL BE DOMINATED BY BLOCKED OMEGA PATTERN WITH DEEP
CLOSED UPPER LOW OFF THE SC/NC COAST. THIS LOW WILL MEANDER ABOUT
CUTOFF FROM THE MAIN FLOW...BUT REMAIN MOSTLY OFFSHORE. ALL OF THE
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT ON PATTERN. THIS WILL
KEEP GA IN A DRY N-NW FLOW ALOFT. TOWARD THE END OF THE EXTENDED
PERIOD...THE PATTERN WILL BEGIN TO BREAK DOWN AND WHAT IS LEFT OF
THE DEEP UPPER LOW...CURRENTLY IN THE SW U.S....WILL BEGIN TO WORK
ITS WAY EASTWARD IN A GREATLY WEAKENED...OPEN WAVE FASHION. THIS
MAY BE ENOUGH TO GENERATE A SLIGHT CHANCE OF PCPN TOWARD THE END
OF THE EXTENDED PERIOD AS LOW-LEVEL MOISTURE GRADUALLY
INCREASES...BUT IT SHOULD REMAIN DRY UNTIL THEN AS ANY EFFECTS OF
UPPER LOW REMAIN WELL EAST OF THE AREA. INSTABILITY SUGGESTS THAT
THERE COULD BE SOME TSRA...ESPECIALLY GIVEN TIME OF YEAR.
HOWEVER...OVERALL THE SYSTEM DOES NOT LOOK IMPRESSIVE AT ALL. AT
THE BEGINNING OF THE EXTENDED PERIOD...DEWPOINTS WILL DROP TO
ABNORMALLY LOW VALUES IN THE 30S AND 40S...SLOWLY RECOVERING TO
THE 50S BY THE END OF THE WEEK. THE FIRST PART OF THE WEEK WILL BE
VERY PLEASANT WITH HIGHS IN THE LOW 70S AND LOWS IN THE
40S...QUITE COOL FOR MAY. I REALLY HAD A HARD TIME BUYING OFF ON
THE LOWS IN THE UPPER 30S AND LOW 40S FOR MON- TUE...SOME 15-20
DEGREES BELOW CLIMO...BUT DEWPOINTS WOULD SUPPORT SUCH.
HOWEVER...VERY WARM TEMPERATURES WILL RETURN BY THE END OF THE
WEEK AS HIGH PRESSURE ALOFT BUILDS AND STAGNATES OVER THE AREA.
MAX TEMPS SHOULD BE WELL INTO THE 80S...WITH EVEN SOME LOW 90S IN
THE FAR S PART OF THE CWA BY FRI. MEX MOS MAY BE A LITTLE TOO FAST
TO WARM THINGS UP.
&&
.FIRE WEATHER...
VERY DRY AIR MASS MOVES INTO THE AREA FROM THE NE/E SUN-MON. BY
MON...AFTERNOON RH VALUES DROP INTO THE CRITICAL 25 PERCENT OR
LOWER RANGE FOR FOUR OR MORE HOURS. EAST WINDS OF 5-10 MPH WILL
AGGRAVATE THE SITUATION. WITH NO WIDESPREAD RAIN FORESEEN FOR SOME
TIME AND DRY FUEL MOISTURES...FIRE DANGER WILL CONTINUE TO BE A
THREAT. THUS...HAVE ISSUED A FWW FOR MON AFTERNOON FOR THE SE HALF
OF THE CWA.
&&
.AVIATION...
WEDGE FRONT HAS BEEN PERSISTENT DURING THE DAY AND CURRENTLY
STRETCHES FROM ROUGHLY KLGC TO KVDI. THERE HAS BEEN SOME ISOLATED
CONVECTION ALONG THE FRONT THIS AFTERNOON AND FEEL ONLY KMCN AND
KCSG HAVE CHANCES FOR SEEING SOME THUNDERSTORMS IN THE EVENING.
OTHER CONVECTION ALONG THE FRONT IN SOUTHERN TENNESSEE WILL NEED TO
BE WATCHED FOR POTENTIAL IMPACTS AT ATLANTA AREA TERMINALS...BUT
STABLE AIR IN PLACE AND LOSS OF DAYTIME HEATING HAS LED TO LOW
CONFIDENCE IN ANYTHING MORE THAN LIGHT SHOWERS FALLING IN THE AREA.
BIG QUESTION FOR OVERNIGHT IS WHEN WILL CIGS FILL BACK IN AND HOW
LOW WILL THEY GO. KAHN HAS YET TO BREAK OUT AT ALL TODAY AND FEEL
THEY WILL STAY IFR UNTIL AT LEAST 15 UTC TOMORROW. FOR THE ATLANTA
AREA... PLAN ON BLENDING THE MORE PESSIMISTIC MAV WITH THE MORE
OPTIMISTIC MET AND BRING MVFR CIGS BACK IN AT 04 UTC...WITH IFR CIGS
AT 10 UTC. KCSG AND KMCN WILL LIKELY SEE MVFR CONDITIONS SET IN
AROUND 06 UTC WITH BRIEF IFR CONDITIONS AROUND SUNRISE.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 57 72 48 74 46 / 20 0 0 5 5
ATLANTA 58 73 49 72 49 / 20 0 0 5 5
BLAIRSVILLE 55 72 44 71 42 / 20 10 0 5 5
CARTERSVILLE 59 77 49 73 45 / 20 5 0 5 5
COLUMBUS 66 81 55 77 51 / 20 10 0 5 5
GAINESVILLE 58 72 48 71 48 / 20 10 0 5 5
MACON 63 81 50 77 48 / 20 5 0 5 5
ROME 61 79 53 77 46 / 20 5 0 5 5
PEACHTREE CITY 59 75 49 72 44 / 20 0 0 5 5
VIDALIA 62 79 53 75 51 / 20 20 0 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...
BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...HARRIS...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...
OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.
&&
17/19/50
Hazardous weather outlook, May 5, 3:48 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SAT MAY 5 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
448 PM EDT SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS CENTRAL GEORGIA.
.SYNOPSIS...
A WEDGE OF COOLER AND MORE STABLE AIR WILL REMAIN OVER NORTH AND
CENTRAL GEORGIA THROUGH TONIGHT. WITH A SURFACE BOUNDARY STRETCHED
ACROSS CENTRAL GEORGIA FROM LA GRANGE TO SWAINSBORO.
.PRIMARY HAZARDS...
THE STRONGER STORMS COULD CONTAIN PEA SIZED HAIL AND CLOUD TO
GROUND LIGHTNING.
.DISCUSSION...
THE FRONTAL BOUNDARY ALONG A LA GRANGE TO SWAINSBORO LINE WILL ACT
AS A FOCUSING MECHANISM FOR ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL GEORGIA THIS EVENING. THE STRONGEST STORMS MAY
PRODUCE SOME PEA SIZED HAIL ALONG WITH CLOUD TO GROUND
LIGHTNING...HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH FIRE DANGER IS POSSIBLE ACROSS PARTS PARTS OF CENTRAL AND EAST
CENTRAL GEORGIA MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 5, 5:15 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SAT MAY 5 2007
GAZ083-052245-
615 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TWIGGS COUNTY UNTIL 645 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF JEFFERSONVILLE...MOVING EAST
AT 15 MPH. PEA SIZED HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS TWIGGS COUNTY THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE JEFFERSONVILLE AND
DANVILLE.
Special weather statement, May 5, 5:32 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SAT MAY 5 2007
GAZ096-097-052315-
632 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BLECKLEY AND WESTERN LAURENS COUNTIES UNTIL 715 PM EDT...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROWN HILL...MOVING EAST AT 10 MPH.
PEA SIZED HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS BLECKLEY AND WESTERN LAURENS COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CARY...BROWN
HILL...POWELL...GOLDSBORO...MONTROSE...DUDLEY AND DEXTER.
THIS STORM IS APPROACHING SEVERE THRESHOLDS. RESIDENTS IN THIS AREA
SHOULD STAY ALERT FOR POSSIBLE WARNINGS AS THIS STORM MOVES THROUGH
THE AREA.
Special weather statement, May 5, 5:37 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT SAT MAY 5 2007
GAZ069-052300-
637 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SOUTHERN UPSON COUNTY UNTIL 700 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL UPSON COUNTY...MOVING
SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS SOUTHERN UPSON COUNTY THROUGH 700 PM EDT.
Special weather statement, May 5, 5:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT SAT MAY 5 2007
GAZ080-052345-
658 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN TAYLOR COUNTY UNTIL 745 PM EDT...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARSONVILLE...MOVING SOUTHEAST AT 20 MPH.
PEA-SIZED HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. THE STORM WILL AFFECT THE NORTHERN PART OF TAYLOR
COUNTY DURING THE NEXT HALF HOUR...LARGELY IN RURAL AREAS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
19
Special weather statement, May 5, 6:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT SAT MAY 5 2007
GAZ097-060030-
746 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT
LIGHTNING IN NORTHERN LAURENS COUNTY UNTIL 830 PM EDT...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF DUBLIN...MOVING
EAST-SOUTHEAST AT 20 MPH. THESE STORMS WILL AFFECT DUBLIN...EAST
DUBLIN...AND BREWTON DURING THE NEXT 30 TO 45 MINUTES.
PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
19
Event by event
3 hail, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning, Laurens
- When
- May 5, 7:00 PM EST to 8:00 PM EST
- Where
- Laurens County, Dublin to Cedar Grove
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -82.900
The Laurens County Emergency Management Director reported that lightning struck three homes in the county. Damage was minor and confined to electrical wiring damage. No fires were reported.
Hail, Dodge
- When
- May 5, 7:56 PM EST to 8:00 PM EST
- Where
- Dodge County, Chauncey to 2 mi E of Chauncey
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.100, -83.070
The Eastman Police Department reported golf ball-sized hail in the Chauncey area.
Hail, Laurens
- When
- May 5, 8:15 PM EST to 8:20 PM EST
- Where
- Laurens County, 2 mi S of Cedar Grove to 3 mi S of Cedar Grove
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 32.221, -82.880
The Laurens County 911 Center reported penny-sized hail in the far southern part of the county near the Wheeler county line.
Hail, Emanuel
- When
- May 5, 9:05 PM EST to 9:25 PM EST
- Where
- Emanuel County, 4 mi ENE of Swainsboro to 3 mi E of Twin City
- Measured
- 1.75 in hail
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 32.622, -82.267
The public observed golf ball-sized hail about three miles east-northeast of Swainsboro. The Emanuel County Emergency Management Director reported penny-sized hail about 4.5 miles east of Swainsboro. The public reported that nickel-sized hail fell for up to 10 minutes in Twin City.
Thunderstorm Wind, Emanuel
- When
- May 5, 9:17 PM EST to 9:20 PM EST
- Where
- Emanuel County, Twin City
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.580, -82.170
The Johnson County Emergency Management Director, while attending an event in Emanuel county, reported that a fence at the race track in Twin City was blown over and a sign was damaged as well.
Lightning, Upson
- When
- May 6, 4:30 AM EST
- Where
- Upson County, 5 mi WNW of Thomaston
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.928, -84.410
The Upson County Emergency Management Director reported that lightning struck a home near Sunset Village or between Old Alabama Road and Jeff Davis Road. Only minor electrical damage was noted.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, May 5, 20071 injured · $849,000 · EF3 · 91 events
- Tornadoes and Hail in Oklahoma, May 5, 20072 injured · $6.1 million · EF3 · 27 events
- Tornadoes and Hail in Kansas, May 5 to 6, 20071 death · 5 injured · $2,000 · EF2 · 26 events
- Tornadoes and Flash Flooding in Nebraska, May 5 to 6, 20073 injured · $1.9 million · EF2 · 55 events
- Tornadoes and Flash Flooding in Iowa, May 5 to 6, 2007$19 million · EF2 · 21 events
- Tornado and Hail in Kansas, May 5, 200711 injured · $460,000 · EF2 · 5 events
- Tornadoes and Flooding in Kansas, May 5, 2007$110,000 · EF2 · 107 events
- Flash Flooding and Flooding in Missouri, May 5 to 20, 2007$13 million · 1.75 in hail · 78 events
- Flash Flooding and Flooding in Kansas, May 5 to 12, 2007$42 million · 11 events
- Rip Current in North Carolina, May 5, 20071 death · 1 event
- Flash Flooding in South Dakota, May 5 to 6, 2007$5.0 million · 8 events
- Wildfire in Minnesota, May 5 to 19, 2007$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30926, 30806, 30923, 30924, 30925, 31045.